Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

Lexapro Withdrawal

Help!  I discontinued Lexapro about a month ago.  My doctor told me to "taper" off.  I reduced my dosage by 2.5mg. per week for one month.  I was on 10mg. and had been for 8 months.  
Since discontinuing the Lexapro, I have had horrible anxiety, agitation, head pulsing, electrical "shock-like" feelings in my head and a burning sensation within my body, particularly in my arms.  I am also extremely impatient and irritable.  This has been going on for a month and it is really scaring me.  The burning sensation and the agitation seem to be getting worse instead of better.  I did not have these symtoms before the Lexapro...I was being treated for depression.
Can anyone help me with this?
Thanks.
3 Responses
Avatar universal
I'm also withdrawing from Lexapro and having the same symptoms you have mentioned.
I have been told this can last anywhere from 1 week to 3 months.
I was wondering how you are now feeling.
Its only been a week for me and I'm going mad.
Avatar universal
i was only extremely dizzy, i am having a really bad time trying to get on other ones because i am scared  reading everyone elses reactions to the drugs.. but i cant not be on one
Avatar universal
I was only on lexapro 9 months 10 mg a day... been off for a week due to running out and insurance issues..orignally was given to me for anxiety as a replacement for zanax which is addicting so i was told... it was ok..but made me gain a ton of weight..i was shocked that that! i thought it was my eating habits or hormones..couldnt figure it out , but after reading many posts on this I see almost everyone remarking that they had rapid weight gin as well..

I spoke to the pharmacist and he said i should of weened myself properly..but the doc wouldnt give me a few weeks worth without a paid out of pocket visit.. i have noticed flu feelings..naseua vomiting.. dizziness ect.. no irritibiity.... but i am hating this...

help
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.